MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710DF282CT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium and a webster ® cs catheter with ez steer® thechnology and auto id.The technician observed that the stop cock on the carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium was broken.It appeared that the carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium box and packaging pouch seal were both punctured.The caller then reported that the sterility of the carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium vizigo was compromised.The carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium was replaced and the issue was resolved.The procedure continued.The caller also reported that because the carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium sterility was compromised in the field, the sterility of the webster ® cs catheter with ez steer® thechnology and auto id was also compromised.The webster ® cs catheter with ez steer® thechnology and auto id was replaced and the issue resolved.The procedure continued.Additional information was received.The carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium side port was broken / cracked.The carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium was never advanced into the patient.The carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium reported issues of the stop cock (side port) broken/cracked, packaging pouch seal punctured, and sterility compromised issues were assessed as mdr reportable issues.The webster ® cs catheter with ez steer® thechnology and auto id reported issue of the sterility compromised was assessed as a mdr reportable issue.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2024-00442 for product code d138502 (carto vizigo¿ 8.5f bi-directional guiding sheath - medium).(2) mfr # 2029046-2024-00443 for product code bd710df282ct (webster ® cs catheter with ez steer® thechnology and auto id).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 15-feb-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium and a webster ® cs catheter with ez steer® thechnology and auto id.The caller reported that because the carto vizigo¿ 8.5f bi-directional guiding sheath ¿ medium sterility was compromised in the field, the sterility of the webster ® cs catheter with ez steer® thechnology and auto id was also compromised.The webster ® cs catheter with ez steer® thechnology and auto id was replaced and the issue resolved.The procedure continued.The device evaluation was completed on 04-mar-2024.The device was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device was performed following bwi procedures.The device was inspected, and no physical damage was observed.Customer referenced that the sterility was compromised in the field; however, the package was not returned for analysis, due to this condition, the issue reported by the customer was not possible to be confirmed.All units are inspected prior leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer was not confirmed, due to the package was not returned for analysis.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.H6.Investigation conclusions code of ¿appropriate term/code not available¿ represents, ¿the issue reported by the customer was not confirmed, due to the package was not returned for analysis.¿ if additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18677394
Report Number2029046-2024-00443
Device Sequence Number12310845
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public10846835002409
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD710DF282CT
Device Lot Number31182591M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer02/15/2024
03/04/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date02/26/2024
03/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH WITH CURVE VIZ MDC
Patient SexUnknown